Wildfire, Armstrong
- When
- May 23, 3:15 PM CST to May 26, 5:00 PM CST
- Where
- Armstrong forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
A wildfire seven miles northeast of Wayside burned one thousand acres. There were no reports of injuries or structural damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire seven miles northeast of Wayside burned one thousand acres. There were no reports of injuries or structural damage. The wildfire was caused by lightning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 23, 2:15 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT TUE MAY 23 2006 .DISCUSSION... FEW CU SEEN ON SATELLITE IN EASTERN ZONES AHEAD OF DRYLN...WHERE SFC DWPTS STILL IN THE 50S. WILL KEEP SLGT CHC POPS GOING TNGT FOR EASTERN SECTIONS. WK CDFNT STILL EXPECTED TO ENTER NWRN ZONES LATE THIS EVE...AND CLEAR SERN TX PNHDL BY EARLY WED AFTN. NO POPS ON WED DUE TO VERY DRY LOWER LEVELS. NELY SFC WINDS ON WED WILL HOLD MAX TEMPS IN THE 85 TO 95 DEGREE RANGE. SELY SFC WINDS RESUME THU MRNG. H5 RDG STILL EXPECTED TO BUILD INTO THE AREA THU AND FRI...WITH MOST SECTIONS REACHING MID 90S BOTH DAYS. FOR EXTENDED PERIODS...H5 RDG REMAINS JUST EAST OF PNHDLS...WITH DRY SW FLOW ALOFT PREVAILING. HAVE LOWERED SFC DWPTS A FEW DEGREES IN EXTENDED PERIODS...AS SWLY AND SLY SFC WINDS WILL BE OF A DRY TRAJECTORY. HAVE GONE ABOVE 00Z MEX MAX TEMPS FRI THRU TUE...LEANING TOWARD NUMBERS OFFERED BY 12Z MEX WHICH SEEM REASONABLE GIVEN TEMPS OBSERVED DURING THE PAST 2 WEEKS. NO POPS IN FCST AFTER TNGT. COCKRELL && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 59 90 60 93 / 10 0 0 10 BEAVER OK 62 91 57 95 / 20 0 0 10 BOISE CITY OK 55 85 57 94 / 0 0 0 10 BORGER TX 66 92 67 97 / 10 0 0 10 BOYS RANCH TX 61 93 60 97 / 0 0 0 10 CANYON TX 58 91 57 95 / 10 0 0 10 CLARENDON TX 65 91 63 95 / 20 0 0 10 DALHART TX 54 90 57 93 / 0 0 0 10 GUYMON OK 57 90 58 96 / 10 0 0 10 HEREFORD TX 56 91 57 93 / 0 0 0 10 LIPSCOMB TX 65 91 59 95 / 20 0 0 10 PAMPA TX 65 91 66 95 / 20 0 0 10 SHAMROCK TX 67 93 64 95 / 20 0 0 10 WELLINGTON TX 68 95 65 96 / 20 0 0 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 10/03
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE MAY 23 2006 OKZ001>003-TXZ001>020-241100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE MAY 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE FIRE DANGER WILL BE ELEVATED THROUGH THIS EVENING DUE TO LOW RELATIVE HUMIDITIES AND DRY FUELS. THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES THROUGH THIS EVENING. LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THREATS WITH THESE STORMS. HOWEVER...STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HENNIG
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505578.